Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 12, NWS Corpus Christi, TX

April 23, 2011Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 23, 2011, 4:10 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Apr 23, 2011, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2011, 4:10 AM CDT (09:10 UTC)
In effect from
Apr 23, 2011, 10:00 AM CDT
Expired
Apr 23, 2011, 6:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2444 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WWUS74 KCRP 230910
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
410 AM CDT SAT APR 23 2011

...WINDY CONDITIONS EXPECTED TODAY ACROSS THE SOUTHERN COASTAL
BEND COUNTIES...

.STRONG SOUTHEAST WINDS ARE EXPECTED TO ONCE AGAIN DEVELOP LATE
THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING HOURS. SUSTAINED
WIND SPEEDS ARE LIKELY TO RANGE BETWEEN 25 TO 30 MPH WITH FREQUENT
GUSTS AROUND 40 MPH.

TXZ242>244-232300-
/O.NEW.KCRP.WI.Y.0012.110423T1500Z-110423T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
410 AM CDT SAT APR 23 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

SOUTHEAST WIND SPEEDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP LATE
THIS MORNING ACROSS KLEBERG...NUECES AND SAN PATRICIO COUNTIES. THESE
WIND SPEEDS...ALONG WITH GUSTS AROUND 40 MPH WILL PERSIST THROUGH
THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

MOTORISTS WITH HIGH-PROFILE VEHICLES SHOULD DRIVE WITH CAUTION
THIS AFTERNOON AS STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. IN ADDITION...RESIDENTS ARE URGED TO SECURE LAWN
FURNITURE...GARBAGE CANS OR OTHER OBJECTS THAT MAY BE BLOWN
AROUND BY THE STRONG WINDS.

&&

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 11:36 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 22, 11:36 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1136 PM CDT FRI APR 22 2011

.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.

&&

.AVIATION...STRATUS IS HAVING A HARDER TIME DEVELOPING WESTWARD
THIS EVENING. THIS IS DUE TO SLIGHTLY DRIER CONDITIONS AND MORE OF
A SOUTHERLY COMPONENT TO THE WIND. THE MVFR STRATUS WL EVENTUALLY
DEVELOP ACROSS THE REMAINDER OF SOUTH TX BY 10Z. AFTER 14Z...THE
CLOUDS WL BEGIN DISSIPATING WHILE THE WINDS INCREASE DUE TO
INCREASED MIXING. WINDS WL BE GUSTING TO 35 KT AT TIMES ACROSS THE
CRP TAF SITE DURING THE DAY ON SATURDAY. WIND GUSTS ELSEWHERE WL
AVG BETWEEN 25 AND 30 KT. MVFR STRATUS WL REDEVELOP BETWEEN 23Z
AND 02Z TMW ACROSS THE COASTAL BEND.

&&

.PREV DISCUSSION... /ISSUED 1025 PM CDT FRI APR 22 2011/

DISCUSSION...ONGOING MEXICAN CONVECTION IS ALREADY WEAKER AND
DISSIPATING QUICKER THAN THE PAST SEVERAL NIGHT'S CONVECTION. AS A
RESULT...EXPECT IT TO REMAIN WEST OF WEBB COUNTY BEFORE EVENTUALLY
DISSIPATING. OTHERWISE...A PERSISTENCE FCST WL PREVAIL. OVERNIGHT
STRATUS ALONG WITH MODERATE SOUTHEAST WINDS WL MAINTAIN THE WELL
ABV NORMAL LOW TEMPS. MORE RECORD HIGH MIN TEMPS WL ONCE AGAIN BE
POSSIBLE.

MARINE...EXTENDED THE CURRENT SCA FOR THE OPEN GULF WATERS
THROUGH SATURDAY. ALSO...WENT WITH AN SCA FOR THE SRN BAYS FOR
SATURDAY. THIS IS ALL BASED ON A SIMILAR GRADIENT AS TDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  86  75  86  74  /  10  10  10  10  10
VICTORIA          74  91  75  88  75  /  10  10  10  10  10
LAREDO            78 102  78 101  77  /  10  10  10  10  10
ALICE             74  92  74  92  74  /  10  10  10  10  10
ROCKPORT          76  85  75  81  75  /  10  10  10  10  10
COTULLA           74  96  74  95  74  /  10  10  10  10  20
KINGSVILLE        74  89  74  91  74  /  10  10  10  10  10
NAVY CORPUS       75  84  75  81  75  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CDT SATURDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS.

&&

MB
Hazardous weather outlook, Apr 22, 5:56 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT FRI APR 22 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-231100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR ACROSS THE GULF WATERS
AND THE SOUTHERN BAYS.

THERE IS AN ELEVATED FIRE DANGER THREAT ACROSS THE BRUSH COUNTRY
AND THE RIO GRANDE PLAINS. SOUTHEAST WINDS OF 20 TO 25 MPH...WITH
RELATIVE HUMIDITY VALUES FALLING TO BETWEEN 30 TO 40 PERCENT WILL
CREATE AN ELEVATED FIRE DANGER THREAT THIS AFTERNOON.

SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR
ACROSS KLEBERG...NUECES AND SAN PATRICIO COUNTIES LATE THIS
MORNING THROUGH THE LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE SATURDAY
THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND WEST OF A
TILDEN TO LAREDO LINE SUNDAY NIGHT. SOME OF THESE STORMS COULD
BECOME STRONG TO POSSIBLY SEVERE...PRODUCING LARGE HAIL AND
STRONG TO SEVERE STRAIGHT-LINE WINDS.

AN ELEVATED TO NEAR CRITICAL FIRE DANGER WILL OCCUR BEHIND A DRY
COLD FRONT ON WEDNESDAY ACROSS MUSH OF SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:19 PM CDTSmall Craft AdvisoryCRP20 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.